It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hair Loss / Alopecia Message Board

  • accutane/roaccutane, hair loss, etc..reply needed

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-15-2004, 06:55 PM   #1
    noname
    Member
     
    Join Date: Jul 2003
    Posts: 79
    noname HB User
    accutane/roaccutane, hair loss, etc..reply needed

    it's like this. i'm 21 and a half. having acne since 14-15, but only on my nose. somewhere around 17-18 they became worse and now they are like mild to moderate. at least i think that. don't have to mentione that i lost 3 years of faculty because of acne..couple a days ago i decide to try roaccutane. last years i really try lots of things but obviously none of them worked. the main problem is, sometimes they do work, but if i stop using product for one or two days my nose is completely pluged and my face start to get bad and that sucks. so you can guess i'm tired of all this products, face washing etc. so my questions are, are roaccutane and accutane same thing? can i go to gym while using accutane? if hair loss occure will it come back to normal after stop of using it, or it will not grow there anymore and the hair loss would be permanent? if my face condition is not really bad, are there bigger chances for me not to have acne back after finishing with accutane or that don't have nothing to do with that? i also heard that it can speed up skin agging later, is that true? also, is accutane good for red marks? the least question is, do you think i should take it?

     
    Sponsors Lightbulb
       
    Old 09-15-2004, 07:27 PM   #2
    tammy7287
    Newbie
     
    Join Date: Sep 2004
    Location: Seattle, WA
    Posts: 9
    tammy7287 HB User
    Re: accutane/roaccutane, hair loss, etc..reply needed

    I took accutane about 6 years ago. It worked great for me. I didn't mind the dryness and the large poors, which made me sweat easier than normal. But I was only allowed to be on it for 6 months (which I hear is normal) because it's so strong. I still have some acne but it's definatley not as bad as it was then. I would like to find something that would help me keep that darn acne away, that's for sure.

     
    Old 09-15-2004, 10:50 PM   #3
    johnsmith007
    Senior Veteran
    (male)
     
    Join Date: May 2004
    Posts: 1,182
    johnsmith007 HB User
    Re: accutane/roaccutane, hair loss, etc..reply needed

    Roaccutane and Accutane are the same thing. Are you from the United States, because I thought that Roaccutane was what it was called in Europe? You can go to the gym while on Accutane. The only thing they say is that if your muscles get really sore (more than usual), then you should ease up, but that doesnít happen much. If your hair does fall out (not to common), it will grow back after you have stopped taking Accutane. As far as your acne coming back, it has nothing to do with how bad your acne is, its basically just luck. For the aging skin, it dries out your skin a lot, so in that aspect it would make your skin age a little more, but it doesnít actually do anything to your skin where it would speed up the aging process. Anytime your skin is dry, it speeds up aging. It doesnít have much affect on red marks. It could help them though it your skin is dry and exfoliates, then it could help, but the actual pill doesnít help them. Actually Accutane slows down the healing process of the skin on your entire body (just while your on it, not permanently). If I were you I would take it. Itís the only thing that could really clear up your acne, and I think itís definitely worth the risks.

     
    Old 09-16-2004, 06:15 PM   #4
    noname
    Member
     
    Join Date: Jul 2003
    Posts: 79
    noname HB User
    Re: accutane/roaccutane, hair loss, etc..reply needed

    tammy7287, first thanks for your reply.
    i think that large pores are from oily skin. because of increased amount of oil your pores got bigger during time.
    johnsmith007, thank you. you really encouraged me for taking accutane. now it doesn't seem that bad. btw, i'm from europe. couple more questions though. after my acne are gone (hopefully) red marks should fade out eventually? i heard that oil is not what your skin need, but moisture. so if my skin is dry, moisturising and hydrating my skin with some products would prevent earlier aging? one more thing, how bad do you break when you are on accutane and when that stops?

     
    Old 09-16-2004, 11:05 PM   #5
    johnsmith007
    Senior Veteran
    (male)
     
    Join Date: May 2004
    Posts: 1,182
    johnsmith007 HB User
    Re: accutane/roaccutane, hair loss, etc..reply needed

    Red marks will always fade, itís just hard to tell how long it can take. Once youíre done with Accutane, you can get chemical peels and exfoliate your skin to speed up the process, but yes, they will all fade in time. With Accutane, your encouraged to moisturize every day, because it does dry out your skin, and if you did keep your skin moisturized, it would help the aging process. The only thing that would really cause you to age faster is if you left it dry, and with Accutane, if you just left you skin alone, it would get really dry. How bad you break out really depends on the person, its different for everyone. Some people break out a lot, some a little, but I think the majority just has a little bit of an increase in acne. The increased acne (if it happened) would usually start about the first or second week of treatment, and last no longer than the third of forth week of treatment (so the initial breakout would only last a month, at the most). When I was on it, I had an increase in acne for about a week, but nothing that bad.

     
    Old 09-17-2004, 07:21 PM   #6
    noname
    Member
     
    Join Date: Jul 2003
    Posts: 79
    noname HB User
    Re: accutane/roaccutane, hair loss, etc..reply needed

    can you suggest some moisturizer? i never used any. and how do you use them? just wash your face with the water and then apply on it, or something else? and how many times per day, morning-night? what results did you have after taking accutane?

     
    Old 09-17-2004, 10:42 PM   #7
    johnsmith007
    Senior Veteran
    (male)
     
    Join Date: May 2004
    Posts: 1,182
    johnsmith007 HB User
    Re: accutane/roaccutane, hair loss, etc..reply needed

    I personally use Cetaphil moisturizer, which is really good. There tons of them out there, but Cetaphil would definitely be a good one to try first. When choosing a moisturizer you should always get one with SPF 15, even if youíre not going to be outside. To apply it, your right, you just wash your face and then apply it. If you were to use other medicated products (which you wonít if you go on Accutane), you can put the moisturizer right over the other products. As for how many times per day, itís really just as needed. With Accutane though, you would probably want to apply it as much as possible. Definitely before you go to sleep, and then any other time youíre at home. At the time I went on Accutane, I had TONS of small pimples all over my face (I never had cysts), and would get tons of whiteheads. When I went on Accutane, it cleared up the small pimples but I was still getting whiteheads. About 5 months later I went on it a second time, and again, it helped it much more. And now, I donít really have that much acne at all, just some red marks that Iím trying to get rid off. Accutane seems to help people with cysts more, but it still helps everyone.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Got Accutane Script & Went From Excited To Petrified! Hairloss Mentioned :( HELP BTDT sadskingirl Acne 10 06-09-2008 07:10 PM
    accutane users reply only please xphile Acne 1 03-09-2007 05:37 PM
    Hair loss caused by accutane? Please help babygurl77 Hair Loss / Alopecia 8 12-11-2006 10:23 PM
    La and Al's Accutane Support Group allibear Acne 40 02-25-2006 10:35 AM
    Accutane hair loss! please read and reply! SweetAmy87 Hair Loss / Alopecia 9 01-27-2006 09:40 PM
    Accutane, 1 year later row7 Acne 4 12-07-2004 08:46 PM
    Started Accutane, need advice. JustBlaze Acne 15 03-24-2004 03:00 PM
    If you're thinking of accutane, PLEASE READ noaccutane Acne 10 02-24-2004 01:23 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:23 PM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!